COVID: Most common side effects from the booster jab

Here are the side effects you can expect to experience if you are chosen to get the booster shot.

COVID: Most common side effects from the booster jab
Continue reading
Read the article

The government has been adamant on rolling out booster jabs for the older populations starting this month, but many experts are still unsure whether it is necessary for every single person. Some argue that only those who are immunocompromised and vulnerable to the disease should be jabbed.

This week, Health Secretary Sajid Javid said that he was ‘confident’ that the booster programme will officially launch this month, all that’s left to be decided is ‘who gets it and when.’ He told Sky News on Wednesday:

In terms of who actually gets it and when, we’re waiting for final advice which could come across, certainly, in the next few days from the JCVI.

Booster jabs

Over time, we’ve come to know about all of the possible side effects of the first and second COVID vaccine—the common, rare, and the unusual. Real time reactions to the booster will also be known once they’re being reported by those who have received them. However, Pfizer has also outlined the main reactions people could have after inoculation. According to their report, sideeffects are very similar to those of the first and second jab. Similar side effects were also reported in Israel, where the government is vehemently giving their immunocompromised citizens the booster shot.

What to expect

According to HuffPost UK the most common side effect that has been observed is redness, swelling, and pain on the site of injection. Dean Blumber, a paediatric infectious diseases specialist who spoke with the news aggregatorsaid:

There’s about 5% more pain at the injection site, but the vast majority of that is mild pain.

The second most common reaction was fatigue, followed by muscle and joint pain.

Fever and chills were also side effects that were frequently reported.

The world’s second largest Health Maintenance Organisation in Israel, Clalit Health Services, surveyed 4,500 members who had been jabbed with the third dose. Their findings showed that around 88% of the respondents said they had similar or better reactions to that of the second dose. Around 0.4% said they had difficulty breathing, 0.3% reported heart palpitations and chest pain, as reported by Forbes.

COVID: Pfizer reports an unexpected side effect of third booster jab COVID: Pfizer reports an unexpected side effect of third booster jab